MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH FEMORAL STYLUS; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH FEMORAL STYLUS; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6541-1-605
Medical Device Problem Codes Incorrect Measurement (1383); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not available.
 
Event or Problem Description
The surgeon reported that he was under taking a knee replacement procedure and that when he was using the femoral sizer, this resulted in notching the femur.Update: the surgeon reported that the stylus indicates smaller size than the level of the cut.
 
Event or Problem Description
The surgeon reported that he was under taking a knee replacement procedure and that when he was using the femoral sizer, this resulted in notching the femur **update** the surgeon reported that the stylus indicates smaller size than the level of the cut.
 
Additional Manufacturer Narrative
An event regarding other involving a triathlon guide was reported.The event was confirmed via product evaluation.Method & results -product evaluation and results: visual inspection of the returned device noted the following: device was returned in used condition.Notable signs of wear and discoloration throughout the device.Dimensional inspection of the returned device noted the following: according to the dimensional analysis, the device is out of specification.Inspection attached.The device¿s current condition would not be an accurate reflection of its original manufactured condition.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: this event, which represents a female patient, dob (b)(6) 1950 described as 163 cm tall and weighing 91 kg.The event description states: ".When using the femoral sizer, this resulted in notching the femur." undated x-rays: ap both knees, lateral left knee: osteoarthritic left knee undated x-rays: ap and lat left knee: cemented left tka with no patellar resurfacing, anterior femoral notch behind femoral component.Poorly legible handwritten operative note: left knee replacement mentions "notch of 5mm" implant labels: triathlon #4 left cr femur, #4 primary tibial baseplate, #4/11cr insert, palacos bone cement.No clinical or pmh, no clinical follow-up, no listing of surgical instruments used or description of their use.While the x-ray confirms the notching of the femur, insufficient information is presented to create a medical report regarding the relationship of the surgical instruments to the creation of the femoral notch in this case.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: dimensional inspection of the returned device noted the following: according to the dimensional analysis, the device is out of specification.However, the device¿s current condition would not be an accurate reflection of its original manufactured condition.A review of the provided medical records by a clinical consultant stated the following comment: re pi - 2464402 which represents a female patient, dob 2/7/50 described as 163 cm tall and weighing 91 kg.The event description states: ".When using the femoral sizer, this resulted in notching the femur." undated x-rays: ap both knees, lateral left knee: osteoarthritic left knee undated x-rays: ap and lat left knee: cemented left tka with no patellar resurfacing, anterior femoral notch behind femoral component.Poorly legible handwritten operative note: left knee replacement mentions "notch of 5mm" implant labels: triathlon #4 left cr femur, #4 primary tibial baseplate, #4/11cr insert, palacos bone cement.No clinical or pmh, no clinical follow-up, no listing of surgical instruments used or description of their use.While the x-ray confirms the notching of the femur, insufficient information is presented to create a medical report regarding the relationship of the surgical instruments to the creation of the femoral notch in this case.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEMORAL STYLUS
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10501777
Report Number0002249697-2020-01806
Device Sequence Number14123233
Product Code HRY
UDI-Device Identifier07613327240894
UDI-Public07613327240894
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K172326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Model Number6541-1-605
Device Catalogue Number6541-1-605
Device Lot NumberP7V50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight91